Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 16, NWS Austin/San Antonio, TX

March 13, 2007Frio County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 13, 2007, 12:11 PM CDT for Frio County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 13, 2007, 12:11 PM CDT (17:11 UTC)
Expired
Mar 13, 2007, 12:45 PM CDT
In force
34 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Frio County, TX

The radar

The Laughlin AFB radar (KDFX), 133 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 5.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 187 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
187 J/kg
Mixed-layer CIN
-234 J/kg
Mixed-layer LCL
943 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 131711
SVREWX
TXC163-131745-
/O.NEW.KEWX.SV.W.0016.070313T1711Z-070313T1745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1211 PM CDT TUE MAR 13 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  FRIO

* UNTIL 1245 PM CDT

* AT 1212 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
  HAIL.  THIS STORM WAS LOCATED 8 MILES EAST OF DILLEY...AND MOVING
  NORTHEAST AT 30 MPH.


LAT...LON 2865 9919 2856 9901 2872 9885 2901 9912

$$
1 follow-up statement
000 
WWUS54 KEWX 131738
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1237 PM CDT TUE MAR 13 2007

TXC163-131745-
/O.CON.KEWX.SV.W.0016.000000T0000Z-070313T1745Z/
FRIO TX-
1237 PM CDT TUE MAR 13 2007

...THE SEVERE THUNDERSTORM WARNING FOR FRIO COUNTY WILL BE ALLOWED 
TO EXPIRE AT 1245 CDT...

AT 1236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THE THUNDERSTORM OVER STATE HIGHWAY 85 IN SOUTHERN FRIO COUNTY IS NO 
LONGER SEVERE. THE WARNING WILL BE ALLOWED TO EXPIRE. 

LAT...LON 2865 9919 2856 9901 2872 9885 2901 9912

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 10:12 AM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Mar 13, 10:12 AM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1012 AM CDT TUE MAR 13 2007

.DISCUSSION...
CONTINUED GOOD CHANCE OF RAIN EXPECTED THROUGH WEDNESDAY
MORNING...WITH LOCALLY HEAVY RAIN STILL POSSIBLE.  WILL
KEEP FLASH FLOOD WATCH THRU 7 AM WEDNESDAY MORNING.
LOW ALOFT NEAR THE SE CORNER OF NEW MEXICO IS FORECAST
TO MOVE EAST ACROSS TEXAS TONIGHT AND WEDNESDAY MORNING.
AHEAD OF THIS MARCH RAIN MAKER...OCCASIONAL RAIN WILL
CONTINUE FORMING TODAY AND TONIGHT...WITH SHOWERS AND
THUNDERSTORMS. THIS AREA OF RAIN WILL SLOWLY MOVE EAST
LATER TODAY AND TONIGHT...THRU WEDNESDAY MORNING...AS
THE LOW ALOFT IS CARRIED EAST. BY WEDNESDAY AFTERNOON A
COMPOSITE OF SOLUTIONS SINCE THE WEEKEND SHOWS THE LOW
MOVING EAST OF THE AREA...SIGNALING DECREASING CLOUDS
AND RAIN CHANCES FROM THE WEST BEGINNING WEDNESDAY MORNING
AND CONTINUING THRU WEDNESDAY AFTERNOON.

MORE STABLE CONDITIONS EVOLVING QUICKLY FROM THE WEST
WEDNESDAY NIGHT AND THURSDAY MORNING. THIS MAY HELP
PATCHY FOG FORM OVER PART OF THE AREA THURSDAY MORNING...
THEN MIXING OUT TO A MOSTLY SUNNY AND WARM DAY THURSDAY...
AHEAD OF A COLD FRONT FORECAST TO MOVE ACROSS THE AREA ON
THURSDAY NIGHT THROUGH FRIDAY. INITIALLY CLOUDS MAY COME
WITH THE COLD FRONT AND AN ASSOCIATED S/W TROF COMING
FROM THE N AND NW. CLEARING EXPECTED IN THE DAY FRIDAY
AND FRIDAY NIGHT IN WAKE OF THIS PROGRESSIVE MOVING
WEATHER SYSTEM. A MOSTLY SUNNY TO PARTLY CLOUDY DAY
IS EXPECTED SATURDAY.  INCREASING CLOUDS ARE EXPECTED
SATURDAY NIGHT THROUGH MONDAY...AS SOUTHERLY WINDS
RETURN AND INCREASE.

MEDIUM RANGE TOOLS SHOW ANOTHER WINDOW FOR RAIN OPENING
UP IN THE WEEK OF MAR 19 TO MAR 24. ONE WINDOW COULD COME
WITH A WEAK COOL FRONT IN THE MIDDLE OF NEXT WEEK AND
ANOTHER WINDOW FOR RAIN SHOWS UP LATE NEXT WEEK TO THE
WEEKEND OF MARCH 24 AND 25...AS A 500 HPA LOW IS FORECAST
TO APPROACH THE AREA FROM THE WEST.

&&

.PREV DISCUSSION... /ISSUED 634 AM CDT TUE MAR 13 2007/

AVIATION...
AREAS OF IFR AND MVFR CIGS WILL PREVAIL UNTIL 15Z...WITH VFR
CONDITIONS THEREAFTER. THUNDERSTORMS MAY DEVELOP BY 18Z...BUT WILL
BE WIDESPREAD BY 21Z THIS AFTERNOON AND CONTINUE UNTIL AT LEAST
03Z WEDNESDAY BEFORE DIMINISHING OR MOVING EAST. MVFR CIGS WILL
COME BACK TUESDAY NIGHT. A LIGHT TO MODERATE SOUTHERLY LOW LEVEL
FLOW WILL CONTINUE.

PREV DISCUSSION... /ISSUED 350 AM CDT TUE MAR 13 2007/

DISCUSSION...LARGE UPPER LEVEL LOW PRESSURE IS QUASI-STATIONARY
OVER THE WEST TEXAS/NEW MEXICO BORDER THIS MORNING. LOOKING AT THE
WATER VAPOR IMAGERY THIS FEATURE IS QUITE IMPRESSIVE. THIS SYSTEM
WILL BEGIN TO TRACK EASTWARD TODAY AND TONIGHT ACROSS TEXAS.
CURRENTLY ON RADAR...THERE ARE SHOWERS AND THUNDERSTORMS IN OUR
NORTHEASTERN COUNTIES. THESE SHOWERS AND THUNDERSTORMS HAVE BEEN
PROPOGATING...REFORMING...AND TRAINING OVERNIGHT. THE UPPER RAIN
AMOUNTS OVERNIGHT...ACCORDING TO RADAR ESTIMATION...ARE AROUND 3
INCHES IN WILSON AND GONZALES COUNTIES.

AS THE UPPER LOW PROGRESSES EASTWARD TODAY AND TONIGHT...MANY
SHORTWAVES WILL ROTATE AROUND THE UPPER LOW...CONTINUING TO BRING
WAVES OF SHOWERS AND THUNDERSTORMS TO THE REGION. PW AMOUNTS ARE
RUNNING VERY SIMILAR TO YESTERDAY MORNING...WITH 0.84 INCHES AT
KDRT AND 1.53 INCHES AT KCRP. AMPLE MOISTURE IS IN PLACE ALONG
WITH AMPLE LIFT FROM THE UPPER LOW. THEREFORE FLASH FLOODING IS A
THREAT FOR THE NEXT 24 HOURS...AT LEAST. WE WILL ISSUE A FLASH
FLOOD WATCH FOR THE EASTERN HALF OF OUR CWFA. IN CONJUNCTION WITH
THE THREAT TO FLASH FLOODING...WE ALSO HAVE A SLIGHT RISK FOR
SEVERE THUNDERSTORMS FOR TODAY AS WELL.

THE UPPER LOW WILL FINALLY MAKE ITS EXIT OUT OF TEXAS LATE WEDNESDAY.
THIS WILL BRING AN END TO THE RAIN CHANCES BY WEDNESDAY EVENING
FOR SOUTH CENTRAL TEXAS. SKIES WILL CLEAR BEHIND THE SYSTEM AND
WINDS WILL BE CALM WEDNESDAY NIGHT. DUE TO SATURATED
GROUNDS...THIS WILL BE THE PERFECT SET UP FOR FOG. SO HAVE
INCLUDED FOG IN THE FORECAST LATE WEDNESDAY NIGHT/THURSDAY
MORNING. A COLD/DRY FRONT IS FORECAST TO MOVE THROUGH THE AREA
SOMETIME THURSDAY NIGHT...ALTHOUGH THE MODELS DIFFER IN THEIR
SOLUTIONS. HAVE GONE MORE WITH A CONSENSUS FORECAST AND BROUGHT
THE FRONT THROUGH THE REGION...ALONG THE LINES OF THE NAM12 AND
ECMWF. THIS WILL MEAN WARM TEMPERATURES AHEAD OF THE FRONT ON
THURSDAY...THEN COOLER TEMPERATURES ON FRIDAY POST FROPA. AFTER
THE FRONTAL PASSAGE...TEMPERATURES WILL BE CLOSER TO SEASONAL
NORMALS FOR THE REMAINDER OF THE FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              73  63  79  59  84 /  70  80  50  -    0
AUSTIN BERGSTROM INTL AIRPORT  73  60  78  55  81 /  70  80  50  -    0
DEL RIO INTL AIRPORT           78  60  86  59  89 /  60  30  10  -   -
SAN ANTONIO INTL AIRPORT       73  63  81  61  85 /  70  70  40  -    0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA...
LEE...LLANO...MEDINA...TRAVIS...WILLIAMSON...WILSON.

&&

08/25/DC
Hazardous weather outlook, Mar 13, 5:37 AM CDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
537 AM CDT TUE MAR 13 2007

TXZ171>173-183>194-202>209-217>225-228-141100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
537 AM CDT TUE MAR 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT
ACROSS ALL OF SOUTH CENTRAL TEXAS...WITH LARGE HAIL AND DAMAGING
WINDS BEING THE PRIMARY THREATS. A FLASH FLOOD WATCH IS IN EFFECT
FOR THE EASTERN TWO-THIRDS OF SOUTH CENTRAL TEXAS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 9:14 PM CDTSevere Thunderstorm WarningEWXAtascosa16 min
Mar 12, 9:29 PM CDTSevere Thunderstorm WarningEWXMedina16 min
Mar 12, 9:34 PM CDTFlash Flood WarningEWXGonzales3 hr
Mar 12, 9:44 PM CDTSevere Thunderstorm WarningEWXAtascosa27 min
Mar 12, 9:49 PM CDTSevere Thunderstorm WarningEWXMedina26 min
Mar 12, 9:51 PM CDTFlash Flood WarningEWXWilson114 min
Mar 12, 10:16 PM CDTSevere Thunderstorm WarningEWXBandera29 min
Mar 13, 12:39 AM CDTFlash Flood WarningEWXBexar2 hr
Mar 13, 4:04 AM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 19 more24 hr
Mar 13, 11:11 AM CDTFlash Flood WarningEWXAtascosa, Bexar, Wilson3 hr
Mar 13, 11:28 AM CDTSevere Thunderstorm WarningEWXAtascosa32 min
Mar 13, 11:53 AM CDTFlash Flood WarningEWXDeWitt, Gonzales6 hr
Mar 13, 11:59 AM CDTSevere Thunderstorm WarningEWXAtascosa31 min
Mar 13, 12:28 PM CDTFlash Flood WarningEWXKarnes6 hr
Mar 13, 12:49 PM CDTFlash Flood WarningEWXComal, Guadalupe5 hr
Mar 13, 1:04 PM CDTFlash Flood WarningEWXCaldwell, Hays5 hr
Mar 13, 1:12 PM CDTSevere Thunderstorm WarningEWXKendall33 min
Mar 13, 1:42 PM CDTSevere Thunderstorm WarningEWXGillespie, Kendall33 min
Mar 13, 1:58 PM CDTFlash Flood WarningEWXBastrop, Fayette, Lavaca, Lee, Travis, Williamson4 hr
Mar 13, 2:03 PM CDTSevere Thunderstorm WarningEWXLlano12 min
Mar 13, 2:07 PM CDTSevere Thunderstorm WarningEWXBurnet23 min
Mar 13, 2:11 PM CDTFlash Flood WarningEWXAtascosa, Bexar, Frio, Medina, Wilson4 hr
Mar 13, 2:14 PM CDTSevere Thunderstorm WarningEWXDeWitt46 min
Mar 13, 2:38 PM CDTFlash Flood WarningEWXGillespie, Kendall, Kerr3 hr
Mar 13, 2:38 PM CDTFlash Flood WarningEWXBlanco, Burnet, Gillespie, Kendall, Kerr, Llano3 hr
Mar 13, 4:10 PM CDTSevere Thunderstorm WarningEWXDeWitt, Karnes50 min
Mar 13, 5:42 PM CDTSevere Thunderstorm WarningEWXAtascosa, Karnes, Wilson33 min
Mar 13, 6:01 PM CDTFlash Flood WarningEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 19 more4 hr
Mar 13, 6:11 PM CDTSevere Thunderstorm WarningEWXKarnes64 min
Mar 13, 6:52 PM CDTSevere Thunderstorm WarningEWXDeWitt23 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.